Citation: Anonymous. "Flexing the Combo: An Experience with Caffeine & Alcohol - Hard (exp11541)". Erowid.org. May 26, 2006. erowid.org/exp/11541
This year was my junior year in high school, and I got sick of the blandness of everything and decided to try as many drugs as I could get my hands on. Coming from a tiny town, there wasn't much available, and at my boarding school (which has an incredibly harsh drug/alcohol policy) it's hard to get my hands on Motrin, let alone any recreational drugs.
I took Ritalin/Adderall and other similar medications from second grade through ninth, and thus had a high tolerance towards stimulants. As is the case with many students, I started taking caffeine pills not for the drug value but to stay up late. However, I found that they made me both happy and alert (I had been having issues with depression as well as sleep deprivation) so, having discovered a gold mine, I indulged in quite a few Vivarin a day.
At some point I started snorting it, which usually did nothing for me other than sting my nose, but occasionally if I inhaled enough and sharply enough, it would leave me with a pleasant feeling of high energy, happiness, and a little shaking for about a half hour.
By the time December rolled around, I was taking four pills at a time, and on the mornings when I forgot to grab them, my concentration and my vision would waver in class, and I would 'zone out' and be quite irritable. A friend of mine became 'concerned' and took my box of Vivarin from me; however, a weekend trip to New York procurred not only more but also a bottle of Vodka.
This is where the fun begins; suffering from withdrawel, I popped in five pills at once, and within 45 minutes we (my friends and I) were back in the dorm and drinking our bottle. I don't get a chance to drink all that often, so I more or less hogged the bottle and drank very quickly. I mistakenly thought I could handle a lot, having gauged my tolerance for beer that summer over a couple of JDs; however, I was wrong, and pretty soon (half an hour)was completely drunk. I had two more pills in the process of getting drunk, and soon my entire body was numb. There were an amount of people in the room, and we were all drunk and we all acted it as well; however, I was notably the only one who was trembling on and off. It was an odd feeling, because between the numbness and the shaking my entire body just felt like it was made out of strings, and someone was giving them a bunch of good tugs.
My mind was in a fairly odd state at the time; asides from the usual symptoms of drunkeness, everything just seemed to be speeding by incredibly quickly. One of my sober friends walked me to my room, trying to keep any dorm staff from noticing- they didn't thank goodness. She made me take a shower and go into bed; at this point, my occasional trembling had changed to all out uncontrollable shaking (1 more pill was taken in my room, after) and I was told to lie down and sleep everything off.
Oddly enough, it was easy to fall asleep but I woke up an hour later, as curious dorm inhabitant came to my room to play games with my mind. After telling them to fuck off, I noticed that I was still shaking, my hands particularly but my entire body as well. My mind couldn't stay on one subject for any amount of time, and I simply lay in my bed for about four hours, just shaking, until I eventually fell asleep from exhaustion.
I woke up the next morning, and I had the occasional tremble back. I was moody, etc, but I had managed through the whole thing without either vomitting or acquiring much of a headache, so I felt some pride. Of course, I was tired, so more caffeine pills. I spent much of the day dizzy and lost, and I couldn't concentrate on anything, so I paid for my behavior.
It was incredibly unpleasant to be concious through four hours of shaking, and I was truly afraid that it wouldn't stop; though oddly enough I never panicked.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.